American Journal of Applied Sciences

The Possibility of Cyclical Behavior in a Class of Dynamic Models

Anjan Mukherji

DOI : 10.3844/ajassp.2005.27.38

American Journal of Applied Sciences

Volume 2, Issue 13

Pages 27-38

Abstract

The study investigates conditions under which endogenous cyclic behavior may be observed within the context of Predator-Prey (Lotka-Volterra) Models. The analysis also establishes conditions under which such behavior is non-existent and hence establishes conditions for global convergence to the interior equilibrium, whenever it exists. The results are then applied to two diverse sets of economic exercises and shows how the conclusions of those exercises may be established under a much weaker set of assumptions. Based on these discussions, a numerical example of robust periodic behavior is provided.

Copyright

© 2005 Anjan Mukherji. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.